Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 13, 2007, 6:24 PM EDT for Greene County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2007, 6:24 PM EDT (22:24 UTC)
- Expired
- Aug 13, 2007, 7:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:08 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 3:08 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 308 PM EDT MON AUG 13 2007 .SHORT TERM...(TONIGHT AND TUESDAY)...A WEAK FRONT WILL DROP SLOWLY SOUTH INTO THE REGION THIS EVENING...WITH A FEW SHOWERS DEVELOPING WITH IT. WITH ONLY LIMITED MOISTURE AVAILABLE...WILL KEEP THE POPS OUT OF THE FORECAST FOR TONIGHT. WILL HANDLE ANY STRAY PRECIP THAT MAKES IN INTO THE CWA WITH A NOWCAST. HIGH CLOUDS ASSOCIATED WITH THE OLD MCS SHOULD WORK ITS WAY OUT THE AREA. STAYED NEAR THE NGM/MET/MAV BLEND TEMPERATURES FOR OVERNIGHT LOWS. FOR TUESDAY... WITH RIDGE DOMINATING THE AREA...SHOULD SEE ANOTHER HOT AND DRY DAY. STAYED NEAR THE BLEND TEMPERATURES FOR HIGHS ON TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...UPPER RIDGE SHOULD DOMINATE OUR WEATHER INTO THURSDAY...WITH MAINLY DRY CONDITIONS AND VERY HOT AFTERNOON TEMPERATURES. AT LEAST AFTERNOON HUMIDITY LEVELS SHOULD NOT BE ESPECIALLY HIGH...KEEPING HEAT INDEX VALUES NEAR ACTUAL TEMPERATURES. A WEAK COLD FRONT IS FORECAST TO PUSH IN ON FRIDAY. MOISTURE AND LIFT DO NOT LOOK UNIMPRESSIVE WITH THE FRONT...SO JUST SLIGHT CHANCE POPS FRIDAY INTO FRIDAY NIGHT FOR NOW WITH THIS FEATURE. WILL GO DRY SATURDAY...THEN MODELS INDICATE BETTER CHANCE FOR PRECIP SUNDAY AND ESPECIALLY MONDAY. WITH THE UNCERTAINTY IN THE LATER PERIODS...WILL JUST GO WITH SLIGHT CHANCE POPS BOTH SUNDAY AND MONDAY FOR NOW. WILL ADJUST MAV TEMPS UP A BIT FOR TUE NIGHT...OTHERWISE WILL NOT STRAY FAR FROM GFS MOS TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 98 68 100 70 / 0 0 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 95 66 98 69 / 0 0 10 10 10 OAK RIDGE, TN 64 95 65 99 69 / 0 0 10 10 10 TRI CITIES AIRPORT, TN 60 91 59 94 64 / 0 0 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH/LDW
Hazardous weather outlook, Aug 13, 5:15 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT MON AUG 13 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140915- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES WILL BE THE RULE AGAIN TODAY. TAKE THE NECESSARY PRECAUTIONS DURING THESE HOT CONDITIONS...SUCH AS REMAINING INDOORS AS MUCH AS POSSIBLE...TAKING FREQUENT BREAKS IF WORKING OUTDOORS... AND DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT TEMPERATURES WILL CONTINUE THROUGH MOST OF THE WEEK...WITH HIGHS IN THE 80S TO MID 90S EACH DAY. ISOLATED THUNDERSTORMS MAY DEVELOP...MAINLY BY THE END OF THE WEEK IN THE AFTERNOONS AND EVENINGS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TG
In the hours before
Special weather statement, Aug 13, 4:48 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 448 PM EDT MON AUG 13 2007 TNZ015-VAZ001-005-132130- HANCOCK-LEE-SCOTT- 448 PM EDT MON AUG 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST HANCOCK...EASTERN LEE AND WESTERN SCOTT COUNTIES... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF PENNINGTON GAP...MOVING SOUTH AT 20 MPH. LOCATIONS THAT COULD BE AFFECTED INCLUDE PATTONSVILLE. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Aug 13, 5:34 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 534 PM EDT MON AUG 13 2007 VAZ001-005-132230- LEE-SCOTT- 534 PM EDT MON AUG 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT LEE AND WESTERN SCOTT COUNTIES... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BENHAM...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES EAST OF PENNINGTON GAP BY 555 PM EDT. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THESE WINDS MAY BLOWN DOWN TREE LIMBS OR WEAK TREES. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, Aug 13, 5:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 540 PM EDT MON AUG 13 2007 TNZ016-042-043-132245- HAWKINS-NORTHWEST GREENE-SOUTHEAST GREENE- 540 PM EDT MON AUG 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT GREENE AND HAWKINS COUNTIES... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SURGOINSVILLE...MOVING SOUTH AT 25 MPH. THIS STORM WILL BE NEAR... BAILEYTON BY 600 PM EDT. GREENEVILLE BY 625 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Aug 13, 6:09 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PENNINGTON GAP 36.76N 83.03W
08/13/2007 E0.75 INCH LEE VA TRAINED SPOTTER
0605 PM TSTM WND DMG PENNINGTON GAP 36.76N 83.03W
08/13/2007 LEE VA TRAINED SPOTTER
SEVERAL TREES AND POWER LINES DOWN.
&&Special weather statement, Aug 13, 6:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 619 PM EDT MON AUG 13 2007 TNZ015-016-132300- HANCOCK-HAWKINS- 619 PM EDT MON AUG 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT HANCOCK AND HAWKINS COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JONESVILLE...MOVING SOUTH AT 25 MPH. THIS STORM WILL BE NEAR... 5 MILES WEST OF SURGOINSVILLE BY 645 PM EDT. ROGERSVILLE BY 650 PM EDT. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS THUNDERSTORM. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:41 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 19 min |
| Aug 13, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| Aug 13, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Aug 13, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | Lee | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.